Alert archive / Arkansas / Flash Flood Warnings in 2000
Flash Flood Warning 34, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 19, 2000, 5:20 PM CDT for Polk County, Arkansas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2000, 5:20 PM CDT (22:20 UTC)
- Expired
- Aug 19, 2000, 7:15 PM CDT
- In force
- 115 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Polk County, AR
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 192223 FFWLZK ARC113-200015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 520 PM CDT SAT AUG 19 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... POLK COUNTY IN WESTERN ARKANSAS * UNTIL 715 PM CDT * AT 520 PM...DOPPLER WEATHER RADAR SHOWED THUNNDERSTORMS REDEVELOPING OVER EASTERN POLK COUNTY FROM AROUND NUNLEY TO BIG FORK. UP TO THREE INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF EASTERN POLK COUNTY THIS AFTERNOON. WITH ADDITIONAL RAINFALL EXPECTED...FLASH FLOODING IS LIKELY TO OCCUR. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER 1DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:40 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 19, 2:40 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 240 PM CDT SAT AUG 19 2000 LOOKS AS THOUGH THE MAIN FORECAST QUESTION NEXT 24 HOURS IS WHETHER AN MCS FORMS THIS EVENING OVER KS...AND IF THE SYSTEM WILL TRACK MAINLY ACROSS MO...OR IF IT MAKES IT FAR ENOUGH SOUTH/EAST TO AFFECT AR. WILL GO WITH SPC DISCO FOR NOW AND ASSUME MCS WILL FORM WHERE LOW LEVEL JET/THETA-E ADVECTION INTERSECTS THE WARM FRONT IN KS. GIVEN THIS SCENARIO...WILL HAVE TO AT LEAST GO WITH SCATTERED POPS LATER TONIGHT AND SUNDAY MORNING NORTH/EAST ZONES. DO NOT ANTICIPATE MUCH IN THE WAY OF SEVERE WEATHER DUE TO TIMING/DIURNAL TRENDS. WILL ALSO ALLOW FOR ISOLATED TO WIDELY SCATTERED THUNDERSHOWERS ALONG/NORTHEAST OF THE WARM FRONT THIS EVENING. HOWEVER...WITH LACK OF DYNAMICS IN THIS REGION...WHATEVER FORMS LATER THIS AFTERNOON SHOULD DIMINISH BY SUNSET. OTHERWISE...MAIN STORY WILL BE THE HEAT AGAIN...WITH HEAT INDEX VALUES APPROACHING 105 SUNDAY SOUTH/WEST AREAS. WILL GO WITH HIGHS FROM 97 TO 102 IN SOUTHWEST ZONES...ABOUT 3 TO 5 DEGREES WARMER THAN THE NGM/AVN MOS TEMPS. WITH UPPER HIGH IN PLACE...EXPECT EASTERLY WAVE/MOISTURE TO PASS JUST SOUTH OF THE AREA. THEREFORE..SEE NO REASON RIGHT NOW TO COOL TEMPS AS PER FMR MOS TEMPS.WILL GO CONSIDERABLY WARMER...WITH 97 TO 103 MOST OF CENTRAL AND SOUTH BY MONDAY AND TUESDAY. IF LOWS CREEP UP A BIT AND DEWPOINTS STAY NEAR 70...HEAT ADVISORIES f WILL BE REQUIRED OVER SOME AREAS WITHIN THE NEXT DAY OR SO. 45 .LIT...NONE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:00 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 45 min |
| Aug 18, 7:24 PM CDT | Flash Flood Warning | LZK | Montgomery, Pike | 2 hr |
| Aug 18, 7:33 PM CDT | Flash Flood Warning | LZK | Polk | 117 min |
| Aug 18, 7:52 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 38 min |
Nearby
Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.